Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 75, NWS San Francisco Bay Area, CA

May 13, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at May 13, 2016, 2:48 AM PDT. It took effect at May 13, 2016, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 13, 2016, 2:48 AM PDT (09:48 UTC)
In effect from
May 13, 2016, 1:00 PM PDT
Expired
May 13, 2016, 8:55 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

018 
WHUS76 KMTR 130948
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
248 AM PDT FRI MAY 13 2016


PZZ530-131800-
/O.NEW.KMTR.SC.Y.0075.160513T2000Z-160514T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
248 AM PDT FRI MAY 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
476 
WHUS76 KMTR 131629
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
929 AM PDT FRI MAY 13 2016

DEFAULT OVERVIEW SECTION
PZZ530-140030-
/O.CON.KMTR.SC.Y.0075.160513T2000Z-160514T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
929 AM PDT FRI MAY 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
801 
WHUS76 KMTR 132154
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
254 PM PDT FRI MAY 13 2016


PZZ530-140500-
/O.CON.KMTR.SC.Y.0075.000000T0000Z-160514T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
254 PM PDT FRI MAY 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
188 
WHUS76 KMTR 140355
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
855 PM PDT FRI MAY 13 2016

PZZ530-140500-
/O.CAN.KMTR.SC.Y.0075.000000T0000Z-160514T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
855 PM PDT FRI MAY 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ565-141200-
/O.NEW.KMTR.SC.Y.0076.160515T0100Z-160515T1100Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
855 PM PDT FRI MAY 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 4 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 4 AM
PDT SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 12, 10:49 PM PDT, 3 hours 59 minutes earlier.

Area forecast discussion, May 12, 10:49 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1049 PM PDT THU MAY 12 2016

.Synopsis...Widespread night and morning low clouds will continue
into the weekend. An area of low pressure will move into far
northern California on Saturday morning, deepening the marine
layer further and resulting in coastal drizzle late Friday Night
and Saturday Morning and possible light showers in the North Bay.
Drier weather will will develop early next week, along with a
warming trend.

&&

.Discussion...as of 9:00 PM PDT Thursday...The Fort Ord profiler
reveals a very consistent marine layer depth over the past 24
hours, holding steady at 2000 feet. This relatively deep marine
layer resulted in another morning of widespread low clouds across
inland areas, as well as persistent low clouds at the coast
through the afternoon hours. All-day-gray in coastal locations
meant high temperatures in San Francisco and Monterey were only in
the upper 50s. Meanwhile, in what will become commonplace as we
move into summer, temperatures in inland valley locations such as
Pinnacles National park were as warm as the lower 90s.

Surface pressure gradients are trending more strongly onshore
this evening which will mean widespread low cloud development
across inland areas overnight. This will also likely result in
modest cooling inland on Friday. In addition, it's anticipated
that the marine layer will deepen further on Friday as an upper
level low pressure trough, currently located offshore along 140W,
approaches the California coast. The upper trough is forecast to
move inland across far northern California late Friday night and
Saturday morning, during which time areas of drizzle are likely
near the coast. In addition, the NAM indicates that a weak cold
front may hold together long enough to produce a few light showers
or sprinkles in the North Bay around sunrise on Saturday morning.

Northwest winds will begin to increase later in the weekend as the
upper trough moves off to our east. This will mean better mixing
and probably less persistent low clouds. Winds are then forecast
to turn more northerly by Monday and Tuesday of next week, which
will bring a drier airmass into the boundary layer and definitely
give coastal areas a reprieve from persistent stratus. In
addition, an upper ridge is forecast to develop offshore early
next week which will help warm the airmass over our area. After
several days of below normal temperatures, we will likely see
temperatures warm back to near normal on Monday and then above
normal by Tuesday. But this warmup may be short-lived as the
longer range models agree that an upper trough will develop near
the west coast during the second half of next week.

&&

.Aviation...As of 10:45 PM PDT Thursday...Low clouds have begun to
advect inland through coastal valleys this evening. Widespread
stratus is anticipated across the region with cigs forecast for
all terminals overnight. Clearing expected between 17z-19z across
most terminals with the exception of the Monterey Bay terminals
which may clear around 20z-21z. Light onshore winds expected
through tonight.

Vicinity of KSFO...MVFR/IFR cigs will return between 06z-08z
tonight. clearing anticipated around 18z Friday. Onshore winds
of 10-15kt will ease to around 5-8 kt overnight.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...MVFR cigs will quickly drop to IFR in the
next couple of hours and persist through the night. Cigs
anticipated to scatter out around 20z-21z Friday. Light winds.

&&

.Marine...as of 9:00 PM PDT Thursday...A weak gradient over the
region will maintain light winds and seas through saturday. Winds
will increase late in the weekend into early next week as a low
pressure system moves across the area. The small northwesterly
swell will be accompanied by a small long period southerly swell.

&&

.MTR Watches/Warnings/Advisories...
     .Tngt...None.

Public Forecast: Dykema
Aviation/Marine: CW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.